Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 12, 2017, 8:02 PM CDT for 4 counties in Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 12, 2017, 8:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Daviess County, MO, Grundy County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WUUS53 KEAX 130102
SVREAX
MOC025-061-079-117-130130-
/O.NEW.KEAX.SV.W.0162.170713T0102Z-170713T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
802 PM CDT WED JUL 12 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Daviess County in north central Missouri...
Southwestern Grundy County in north central Missouri...
Northeastern Caldwell County in north central Missouri...
Western Livingston County in north central Missouri...
* Until 830 PM CDT
* At 802 PM CDT, a severe thunderstorm was located over Gallatin,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chillicothe, Gallatin, Jamesport, Breckenridge, Utica, Mooresville,
Lock Springs and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3983 9404 4000 9398 3996 9347 3967 9366
TIME...MOT...LOC 0102Z 284DEG 40KT 3990 9392
HAIL...1.00IN
WIND...60MPH
$$
Welsh2 follow-up statements
506
WWUS53 KEAX 130113
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
813 PM CDT WED JUL 12 2017
MOC025-061-079-117-130130-
/O.CON.KEAX.SV.W.0162.000000T0000Z-170713T0130Z/
Daviess MO-Grundy MO-Caldwell MO-Livingston MO-
813 PM CDT WED JUL 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN DAVIESS...SOUTHWESTERN GRUNDY...NORTHEASTERN
CALDWELL AND WESTERN LIVINGSTON COUNTIES...
At 812 PM CDT, a severe thunderstorm was located 7 miles south of
Jamesport, or 10 miles east of Gallatin, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chillicothe, Jamesport, Breckenridge, Utica, Mooresville, Lock
Springs and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3981 9399 3999 9388 3996 9347 3967 9366
TIME...MOT...LOC 0112Z 284DEG 40KT 3987 9377
HAIL...1.00IN
WIND...60MPH
$$
Welsh853
WWUS53 KEAX 130131
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
831 PM CDT WED JUL 12 2017
MOC025-061-079-117-130140-
/O.EXP.KEAX.SV.W.0162.000000T0000Z-170713T0130Z/
Daviess MO-Grundy MO-Caldwell MO-Livingston MO-
831 PM CDT WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS...
SOUTHWESTERN GRUNDY...NORTHEASTERN CALDWELL AND WESTERN LIVINGSTON
COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
A new Severe Thunderstorm Warning has been issued downstream of the
affected area.
LAT...LON 3981 9399 3999 9388 3996 9347 3967 9366
TIME...MOT...LOC 0130Z 284DEG 40KT 3983 9357
$$
WelshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:23 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 12, 6:23 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
623 PM CDT Wed Jul 12 2017
.Discussion...
Issued at 252 PM CDT WED JUL 12 2017
Another round of hot and very humid conditions this afternoon with
heat index values widespread in the 103 to 107 range, and even
approaching 110 in downtown KC. The one exception is far northern
Missouri where remnant clouds from earlier rain showers has kept
temperatures in the 80s. While this makes it unlikely these areas
will reach heat advisory criteria, humidity remains fairly
oppressive in that area and just a quick clearing could get heat
index values near 100, so will go ahead and let the advisory ride
for now.
Convection is developing just north of Omaha this afternoon along
a cold front, and this activity will spread and expand into much
of southern Iowa and parts of northern Missouri overnight as the
front progresses southward and interacts with an intensifying low
level jet. This interaction could bring areas of heavy rain,
although for now the higher chances look to be just north of the
Missouri/Iowa border. Will keep an eye on far northern Missouri
where flooding was a big issue a couple of weeks ago, but they've
had plenty of time to dry out since then so it will still take 2
or 3 inches of rainfall before flash flooding starts to become a
concern.
The front will make continued southward progress on Thursday and
should reach the I-70 corridor by early evening. The big question
is if any clouds and showers from overnight activity linger into
the late morning and early afternoon and how far south they
spread. If skies remain mostly sunny, then compressional heating
and moisture pooling ahead of the front could easily boost heat
index values close to 105 especially for counties either side of
the Missouri River. While this would be particularly problematic
being the 4th consecutive day of excessive heat, there's a decent
chance that clouds could linger for much of the day across these
areas and keep temperatures in the upper 80s/lower 90s as opposed
to middle 90s. Therefore will not issue another heat advisory for
now, but later shifts will have to monitor cloud/precip trends
overnight.
Another round of showers and storms is likely to quickly develop
along the front as it approaches the I-70 corridor during the late
afternoon and evening hours Thursday. Strong instability could be
supportive of very heavy rain, copious lightning, and perhaps some
hail and gusty winds although weak shear should keep these storms
fairly unorganized. While locally heavy rain will be a concern,
the lack of a pronounced LLJ and steady southward progression of
the frontal boundary should cut back on the potential for training
storms and widespread heavy rainfall.
Some showers and storms could linger into Friday before high
pressure builds in from the north and clears things out. This will
provide a couple of cooler days Fri and Sat with highs in the 80s
and dewpoints in the 60s before a return to ridging brings
temperatures back into the 90s by next week. Wouldn't be surprised
to see some upper 90s by Tuesday or Wednesday especially with
dewpoints progged to be a bit lower than they are this week.
&&
.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 622 PM CDT WED JUL 12 2017
Storms developed along a boundary from northeastern KS through
northwestern MO. These may affect the KSTJ terminal before they
dissipate later this evening. Additional storms are possible
through the overnight across far northern MO. A similar scenario
may unfold late tomorrow afternoon further south along the I-70
corridor. An extremely unstable air mass will be in place with a
boundary draped across the area. Outside of restrictions from
thunderstorms, VFR conditions are expected through the forecast.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 7 PM CDT this evening for KSZ025-057-060-
102>105.
MO...Heat Advisory until 7 PM CDT this evening for MOZ002>008-011>017-
020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Hawblitzel
Aviation...CDBHazardous weather outlook, Jul 12, 5:07 AM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Wed Jul 12 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Wed Jul 12 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hazardous heat is expected again today, with heat index values ranging from the lower to mid 100s. Storms in northern Missouri later today through tonight could become strong to possibly severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Could see additional thunderstorms on Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 12, 5:46 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
546 PM CDT WED JUL 12 2017
KSZ102-122315-
Doniphan KS-
546 PM CDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN COUNTY
UNTIL 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Denton, or near Highland, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Denton, Doniphan, Severance and Bendena.
LAT...LON 3976 9505 3963 9505 3962 9506 3962 9510
3963 9510 3965 9512 3965 9534 3978 9534
TIME...MOT...LOC 2245Z 297DEG 17KT 3976 9530
WelshSpecial weather statement, Jul 12, 6:00 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 600 PM CDT WED JUL 12 2017 KSZ102-MOZ011-012-122330- Doniphan KS-Holt MO-Andrew MO- 600 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONIPHAN... SOUTHEASTERN HOLT AND WESTERN ANDREW COUNTIES UNTIL 630 PM CDT... At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over Oregon, or 11 miles northeast of Highland, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Oregon, Forest City and Fillmore. This includes Interstate 29 between mile markers 60 and 74. LAT...LON 3990 9519 4003 9517 4009 9488 3984 9491 TIME...MOT...LOC 2300Z 275DEG 21KT 3997 9510 Welsh
Special weather statement, Jul 12, 6:10 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 610 PM CDT WED JUL 12 2017 MOZ004-012-013-122345- De Kalb MO-Gentry MO-Andrew MO- 610 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENTRY...NORTHEASTERN ANDREW AND NORTHERN DEKALB COUNTIES UNTIL 645 PM CDT... At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near Union Star, or 12 miles northeast of Savannah, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Maysville, King City, Union Star, Mcfall, Fairport and Ford City. LAT...LON 3999 9475 4012 9468 4014 9422 3986 9428 TIME...MOT...LOC 2310Z 281DEG 28KT 4004 9462 Welsh
Special weather statement, Jul 12, 6:46 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
646 PM CDT WED JUL 12 2017
MOZ004-012-013-130015-
De Kalb MO-Gentry MO-Andrew MO-
646 PM CDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENTRY...
SOUTHEASTERN ANDREW AND DEKALB COUNTIES UNTIL 715 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm over
Union Star, or 12 miles east of Savannah, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Savannah, Maysville, King City, Stewartsville, Union Star,
Clarksdale, Cosby, Amity, Fairport, Helena and Santa Rosa.
This includes Interstate 29 near mile marker 57.
LAT...LON 4002 9420 3995 9420 3975 9447 3979 9460
3982 9460 3982 9469 3989 9487 4009 9459
TIME...MOT...LOC 2345Z 286DEG 39KT 3998 9460
WelshSpecial weather statement, Jul 12, 6:49 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 649 PM CDT WED JUL 12 2017 MOZ008-017-130015- Schuyler MO-Adair MO- 649 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAIR AND SOUTHEASTERN SCHUYLER COUNTIES UNTIL 715 PM CDT... At 649 PM CDT, Doppler radar was tracking a strong thunderstorm near Queen City, or 8 miles south of Lancaster, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Queen City, Greentop and Downing. LAT...LON 4032 9268 4051 9246 4049 9235 4018 9235 TIME...MOT...LOC 2349Z 284DEG 26KT 4041 9248 Welsh
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:09 PM CDT | Special Weather Statement | EAX | Adair | 51 min |
| Jul 12, 8:10 PM CDT | Special Weather Statement | EAX | Sullivan | 50 min |
| Jul 12, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 35 min |
| Jul 12, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Grundy, Livingston | 31 min |
| Jul 12, 8:45 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston, Sullivan | 3 hr |
| Jul 12, 8:54 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jul 12, 9:03 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jul 12, 11:10 PM CDT | Special Weather Statement | EAX | Grundy | 50 min |
| Jul 12, 11:53 PM CDT | Special Weather Statement | EAX | Linn | 37 min |
| Jul 12, 11:57 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Linn, Livingston, Putnam, Sullivan | 6 hr |
| Jul 13, 12:11 AM CDT | Special Weather Statement | EAX | Grundy | 34 min |
| Jul 13, 12:30 AM CDT | Flash Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Sullivan | 6 hr |
| Jul 13, 1:05 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 5 hr |
| Jul 13, 2:26 AM CDT | Areal Flood Advisory | EAX | Caldwell, Chariton, Daviess, Linn, Livingston, Macon and 1 more | 4 hr |
| Jul 13, 5:50 AM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, DeKalb, Gentry and 10 more | 12 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 41 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Linn, Livingston | 67 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Jul 13, 8:22 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 60 hr |
| Jul 13, 8:22 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 4 days |
| Jul 13, 11:00 AM CDT | River Flood Warning | EAX | Atchison, Holt | 28 hr |
| Jul 13, 5:45 PM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Linn, Livingston and 1 more | 24 hr |
| Jul 13, 6:06 PM CDT | Special Weather Statement | EAX | Jackson | 24 min |
| Jul 13, 6:10 PM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| Jul 13, 6:40 PM CDT | Special Weather Statement | EAX | Cass | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.